Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 35, NWS Pueblo, CO

June 5, 2008Crowley County, El Paso County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 5, 2008, 5:02 AM MDT for Crowley County, El Paso County, Pueblo County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2008, 5:02 AM MDT (11:02 UTC)
Expired
Jun 5, 2008, 6:00 AM MDT
In force
58 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Crowley County, CO, El Paso County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 21 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 4:33 AM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
709 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 051102
SVRPUB
COC025-041-101-051200-
/O.NEW.KPUB.SV.W.0035.080605T1102Z-080605T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
502 AM MDT THU JUN 5 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  EXTREME NORTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  NORTHERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES PUEBLO...

* UNTIL 600 AM MDT...

* AT 459 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR BLENDE...OR ABOUT 4 MILES SOUTHEAST OF PUEBLO...AND
  WAS MOVING TOWARD THE NORTHEAST AT 23 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EXTREME EAST CENTRAL PUEBLO.
  PUEBLO DEPOT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MDT
THURSDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3866 10436 3847 10401 3812 10456 3825 10480
TIME...MOT...LOC 1102Z 226DEG 20KT 3825 10455

$$
3 follow-up statements
000 
WWUS55 KPUB 051116
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
516 AM MDT THU JUN 5 2008

COC025-041-101-051200-
/O.CON.KPUB.SV.W.0035.000000T0000Z-080605T1200Z/
CROWLEY CO-PUEBLO CO-EL PASO CO-
515 AM MDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM MDT
FOR SOUTH CENTRAL EL PASO...NORTHERN PUEBLO AND EXTREME NORTHWESTERN
CROWLEY COUNTIES...

AT 511 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS CENTERED NEAR BLENDE...OR 7 MILES EAST OF PUEBLO...AND WAS MOVING
TOWARD THE NORTHEAST AT 23 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO DEPOT.

AT 512 AM PENNY SIZE HAIL WAS REPORTED AT THE NATIONAL WEATHER 
SERVICE OFFICE AT THE PUEBLO AIRPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MDT
THURSDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3866 10436 3847 10401 3812 10456 3825 10480
TIME...MOT...LOC 1115Z 225DEG 20KT 3832 10448

$$
000 
WWUS55 KPUB 051140
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
540 AM MDT THU JUN 5 2008

COC025-041-101-051200-
/O.CON.KPUB.SV.W.0035.000000T0000Z-080605T1200Z/
CROWLEY CO-PUEBLO CO-EL PASO CO-
541 AM MDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM MDT
FOR SOUTH CENTRAL EL PASO...NORTHERN PUEBLO AND EXTREME NORTHWESTERN
CROWLEY COUNTIES...

AT 537 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS CENTERED 8 MILES NORTH OF PUEBLO DEPOT...OR 18 MILES NORTHEAST OF
PUEBLO...AND WAS MOVING TOWARD THE NORTHEAST AT 23 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN EL PASO COUNTY...EXTREME NORTHWESTERN CROWLEY COUNTY AND
NORTHEASTERN PUEBLO COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MDT
THURSDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3866 10436 3847 10401 3812 10456 3825 10480
TIME...MOT...LOC 1141Z 225DEG 20KT 3844 10433

$$
000 
WWUS55 KPUB 051157
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
557 AM MDT THU JUN 5 2008

COC025-041-101-051207-
/O.EXP.KPUB.SV.W.0035.000000T0000Z-080605T1200Z/
CROWLEY CO-PUEBLO CO-EL PASO CO-
557 AM MDT THU JUN 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EL PASO...
NORTHERN PUEBLO AND EXTREME NORTHWESTERN CROWLEY COUNTIES EXPIRES AT
600 AM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MDT
THURSDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3866 10436 3847 10401 3812 10456 3825 10480
TIME...MOT...LOC 1157Z 225DEG 20KT 3850 10425

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 8:57 PM MDT, 8 hours 5 minutes earlier.

Area forecast discussion, Jun 4, 8:57 PM MDT, 8 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
857 PM MDT WED JUN 4 2008

.UPDATE...
HAVE UPDATED FORECAST TO CANCEL RED FLAG WARNING FOR SOUTH CENTRAL
AND SOUTHEAST COLORADO. COOLING TEMPERATURES AND DECREASING WINDS HAVE
LED TO INCREASING HUMIDITIES...WHICH HAS ENDED THE THREAT FOR CRITICAL
FIRE WEATHER CONDITIONS ACROSS MOST OF THE AREA. COLD
FRONT/OUTFLOW BOUNDARY IS ALREADY SURGING TOWARDS THE ARKANSAS
RIVER VALLEY...WITH DEW POINTS IN THE MID 40S TO LOWER 50S MOVING
IN BEHIND. IN SPITE OF THE SECOND INCREASE IN WINDS BEHIND THE
FRONT...HUMIDITIES WILL BE JUMPING UP ABOVE 50-60% BEHIND THE FRONT
WHICH WILL PREVENT CRITICAL FIRE WEATHER CONDITIONS FROM
REDEVELOPING.  HAVE ALSO REMOVED MENTION OF SEVERE THUNDERSTORMS FROM
PUBLIC PRODUCTS...AS THREAT WILL STAY CONFINED WILL TO THE
NORTHEAST.

&&

.SHORT TERM...
...STRONG-SEVERE THUNDERSTORM THREAT THIS EVENING...
...RED FLAG WARNING PARTS OF S CNTRL-SERN CO THIS EVENING...
...WET AND COOL WEATHER THU...

CURRENTLY...ITS ALWAYS A CHALLENGING SURFACE PATTERN...AND THE
MODELS HANDLING IT...IN EXTREMELY DIVERSE TERRAIN. LOW LEVEL
MOISTURE BOUNDARY MOVED BACK INTO ALL OF SOUTHEAST CO TOWARD THE
MOUNTAINS WITH SCT-BKN STRATUS ALONG I-25 CORRIDOR AND SOUTHEAST CO
PLAINS THIS MORNING. DESPITE WINDS INCREASING ALOFT AHEAD OF THE
NEXT WEATHER SYSTEM MOVING INTO THE GREAT BASIN...SURFACE WINDS AND
MOISTURE WERE HAVING TROUBLES MIXING OUT LATE THIS MORNING AND
EARLY AFTERNOON. EARLY THIS AFTERNOON...A SURFACE LOW WAS FORMING
AROUND THE PALMER DIVIDE SOUTH OF KDEN WITH A WARM FRONT INTO
COLORADO SPRINGS...WALSENBURG...TO JUST SOUTH OF SPRINGFIELD. SOUTH
OF THIS BOUNDARY ACROSS THE CO/NM BORDER AND NORTHERN NM...
BREEZY-WINDY CONDITIONS AND VERY LOW DEW POINTS IN THE SINGLE DIGITS
WERE OCCURRING. BY MID-AFTERNOON...SINGLE DIGIT TO TEENS DEW POINTS
WERE IN LAS ANIMAS AND BACA COUNTIES WITH THE BOUNDARY SHOWING UP
NICELY ON THE SUPER-RESOLUTION RADAR DATA. TEMPERATURES APPROACHING
100F ACROSS THE FAR SOUTHEAST CO PLAINS CORNER. THE SAN LUIS VALLEY
IS REACHING RED FLAG WARNING CONDITIONS AND THE WIND IS STARTING TO
PICK-UP ALONG THE I-25 CORRIDOR...BUT DEW POINTS ARE STRUGGLING TO
DROP. THE WARM FRONT/DRY LINE SHOULD LIE ACROSS EAST CENTRAL CO INTO
KS THIS AFTERNOON. ALONG AND JUST NORTH OF THIS BOUNDARY WILL BE A
MODERATE TO STRONGLY UNSTABLE AIR MASS(SBCAPES 1K-3K J/KG...SBLIS
-4C TO -10C) AND A STRONGLY VERTICALLY SHEARED ENVIRONMENT WITH
0-6KM BULK SHEARS OF 50-70KTS...WHICH SUPPORTS THE DEVELOPMENT OF
SUPERCELL THUNDERSTORMS ALONG AND JUST NORTH OF THE WARM FRONT/DRY
LINE. IF SUPERCELLS CAN FORM ON MOIST LOW LEVEL BOUNDARIES...THEN
THERE IS SUFFICIENT O-1KM HELICITIES AND LOW LCL HEIGHTS TO SUPPORT
TORNADOES. REGIONAL RADAR DATA SHOWING ISOLATED-SCATTERED
THUNDERSTORMS DEVELOPING ACROSS THE NORTHERN CO FRONT RANGE INTO
NORTHEAST CO PLAINS. THIS IS ALL AHEAD OF THE NEXT MAJOR WEATHER
SYSTEM DIVING INTO THE GREAT BASIN PER WATER VAPOR IMAGERY AND RUC
MODEL UPPER AIR ANALYSES. LIGHTNING DATA NETWORK SHOWING INCREASED
ACTIVITY WITHIN THE COLD CORE OF THE SYSTEM OVER NV/UT.

LATE THIS AFTERNOON AND TONIGHT...HIGHLY CHANGEABLE WEATHER
ANTICIPATED. WITH THE WARM FRONT/DRY LINE STRETCHED ACROSS THE
PALMER DIVIDE INTO EAST CENTRAL CO AND KS...SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE OVER NORTHEAST CO THIS AFTERNOON AND EARLY
EVENING. THIS MESOSCALE CONVECTIVE SYSTEM SHOULD HELP DRIVE AN
OUTFLOW BOUNDARY/COLD FRONT ACROSS SOUTHEASTERN CO THIS EVENING
AND OVERNIGHT. ANY CHANCE FOR THIS PRECIPITATION WILL BE BEHIND
THE COLD FRONT WITH SUFFICIENT INSTABILITY AND LIFT TO SUPPORT
THUNDERSTORMS AND ONE-TWO SEVERE THUNDERSTORMS ACROSS SOUTHEAST CO
THIS EVENING. IT JUST DEPENDS IF THE LOW-LEVEL CONVECTIVE
INHIBITION(CAPPING INVERSION) CAN BE BROKEN. MEANWHILE...THE LARGE
DEVELOPING CLOSED LOW WILL SLOWLY MOVE EASTWARD TOWARDS CO DURING
THE NIGHT. THE MORE SYNOPTIC SCALE DRIVEN PRECIPITATION WILL
EXPANDED ACROSS WESTERN CO. WILL MAINTAIN POPS/WX FOR ALL OF
TONIGHT. ANY POTENTIAL SNOWFALL WOULD BE 1-4 INCHES ACROSS THE
MOUNTAIN PEAKS...AND COULD LOWER TO AROUND 10K FT MSL. AS FOR THE
RED FLAG WARNING...WILL MAINTAIN THE CURRENT WARNING. CRITICAL
FIRE WEATHER CONDITIONS WILL BE LIKELY ACROSS THE SAN LUIS
VALLEY...SANGRE DE CRISTO MOUNTAINS...FREMONT COUNTY...WET
MOUNTAINS/VALLEY...AND LAS ANIMAS...OTERO...BENT... PROWERS...AND
BACA COUNTIES THROUGH THIS EVENING. SOUTHERN EL
PASO...PUEBLO...CROWLEY...AND KIOWA COUNTIES WILL BE MORE
PROBLEMATIC WITH THE CLOUD COVER...LACK OF DEW POINT DROP...AND
MARGINAL WIND SPEEDS...HOWEVER...THE PASSAGE OF A SIGNIFICANT
FRONTAL BOUNDARY COULD STILL CAUSE ERRATIC FIRE BEHAVIOR IF FIRES
WERE TO START. 10HR AND PROBABLY 1HR FUELS ARE VERY DRY(4% OR
LESS) ACROSS MUCH...IF NOT ALL...OF SOUTHEAST CO PER WFAS-MAPS
GRAPHICS...INCLUDING THE D1-D3 DROUGHT. THE EXPERIMENTAL RELATIVE
GREENESS GRAPHIC SHOWS VERY DRY FUELS ACROSS ALL OF SOUTHEAST CO.

THURSDAY...THE LARGE SLOW MOVING LOW PRESSURE IS FORECAST TO PUSH
THROUGH CO DURING THE DAY. COLDER TEMPERATURES AND FAIRLY WIDESPREAD
WETTING PRECIPITATION IS ANTICIPATED...SO INCREASED POPS TO HIGH
CHANCE ACROSS SOUTHEAST CO TO CATEGORICAL OVER THE HIGHER
MOUNTAINOUS TERRAIN. SNOW LEVEL WILL BE AROUND 10K FT MSL WITH THE
POTENTIAL FOR ANOTHER 1-4 INCHES ACROSS THE MOUNTAIN PEAKS. ADDED A
SLIGHT CHANCE FOR THUNDER WITHIN THE LOW GIVEN MODERATE INSTABILITY
AND LIGHTNING CURRENTLY OCCURRING WITHIN THE LOW OVER THE GREAT
BASIN. WITH THE COOLER TEMPERATURES...THE RIVERS SHOULD STABILIZE OR
SLOWLY FALL THURSDAY INTO FRIDAY. METZE

.LONG TERM...
(THURSDAY NIGHT THROUGH WEDNESDAY)

THURSDAY NIGHT-FRIDAY...MODERATE NORTHWEST FLOW ALOFT ACROSS THE
REGION THURSDAY NIGHT BECOMES MODERATE WESTERLY THROUGH THE DAY ON
FRIDAY AS A LARGE UPPER LOW ACROSS NORTHEAST COLORADO EARLY THURSDAY
EVENING QUICKLY LIFTS OUT INTO THE UPPER MIDWEST THURSDAY NIGHT WITH
ANOTHER EMBEDDED WAVE MOVING ACROSS THE NORTHERN ROCKIES FRIDAY.
WITH SUBSIDENT NORTHWEST FLOW BEHIND THE PASSING SYSTEM...SHOULD
SEE SHOWERS DIMINISHING ACROSS THE AREA THROUGH THE EVENING AND HAVE
TRIMMED BACK POPS THROUGH THE OVERNIGHT...KEEPING BEST POPS ACROSS
THE CENTRAL MTS AND ALONG THE PALMER DVD WITH OROGRAPHIC FLOW AND
PROXIMITY TO PASSING SYSTEM. THE INCREASING WESTERLY FLOW DEVELOPS A
LEE TROUGH ACROSS THE EASTERN MTS...AND WITH A COUPLE OF DEGREES OF
WARMING ALOFT...SHOULD SEE A NICE WARMUP FROM THURSDAY WITH MAINLY
DRY CONDITIONS EXPECTED AREAWIDE. COULD SEE CRITICAL FIRE CONDITIONS
DEVELOP ACROSS PORTIONS OF THE EASTERN PLAINS ON FRIDAY...THOUGH
WITH WINDS REMAINING MARGINAL ALONG WITH POSSIBLE WIDESPREAD PRECIP
ACROSS THE AREA ON THURSDAY...WILL NOT ISSUE ANY HIGHLIGHTS
ATTM.

SATURDAY-SUNDAY...MODERATE WEST TO SOUTHWEST FLOW ALOFT PROGGED TO
CONTINUE ACROSS THE AREA WITH AN EMBEDDED SHORT WAVE MOVING ACROSS
THE GREAT BASIN REGION. MODELS CONTINUE TO DIFFER ON STRENGTH AND
AMPLITUDE OF SHORT WAVE...WITH THE GFS MUCH LESS AMPLIFIED THAN THE
EC...AND KEEPS THE SYSTEM ACROSS THE NORTHERN ROCKIES...WHEREAS THE
EC MOVES SYSTEM ACROSS THE STATE ON SUNDAY.  AT ANY RATE...WITH H7
TEMPS PROGGED BETWEEN +14C AND +20C AND BREEZY DOWNSLOPE FLOW...SHOULD
SEE A WARM DAY ON SATURDAY WITH HIGHS IN THE MID 80S TO MID 90S ACROSS
THE EASTERN PLAINS AND WILL NEED TO MONITOR FOR CRITICAL FIRE WEATHER
CONDITIONS ALONG WITH INCREASED FLOWS IN AREA RIVERS WITH MORE MELTING
OF THE HIGH MOUNTAIN SNOWPACK. WITH THE MODEL DIFFERENCES HAVE STAYED
WITH THE CURRENT FORECAST OF ISOLATED POPS ACROSS THE AREA ON
SUNDAY...WITH BEST POPS ACROSS THE HIGHER TERRAIN.

MONDAY-WEDNESDAY...CONTINUED MODEL DIFFERENCES THROUGH THIS PERIOD
AS THE LATEST GFS DEVELOPS A BROAD TROUGH ACROSS THE WEST COAST
KEEPING THE STATE IN DRY AND WARM SOUTHWEST FLOW...WHEREAS THE EC
IS MORE PROGRESSIVE AND BRINGS A UPPER TROUGH ACROSS THE REGION WITH
MUCH COOLER AND UNSETTLED WEATHER FOR MONDAY AND TUESDAY. WITH
CONTINUED MODEL DIFFERENCES...HAVE KEPT A MAINLY CLIMO FORECAST. -MW

&&

.AVIATION...

A RELATIVELY STRONG THUNDERSTORM OUTFLOW BOUNDARY/COLD FRONT IS
FORECAST TO MOVE THROUGH EAST CENTRAL AND SOUTHEAST CO THIS EVENING
AND WILL AFFECT KCOS AROUND 00Z-03Z/04 AND KPUB 02Z-04Z/04. ISOLATED
TO SCATTERED THUNDERSTORMS COULD FORM ALONG THIS BOUNDARY. MVFR-VFR
CEILINGS WITH RAINFALL WILL AFFECT KCOS...KPUB...AND KALS AFTER
12Z/04. METZE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/23
Hazardous weather outlook, Jun 4, 9:05 PM MDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
905 PM MDT WED JUN 4 2008

COZ058>089-093>099-060315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
905 PM MDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

A COLD FRONT WILL CONTINUE TO MOVE RAPIDLY THROUGH SOUTHEAST
COLORADO TONIGHT. COOLING TEMPERATURES AND INCREASING HUMIDITIES
BEHIND THE FRONT HAVE ENDED THE THREAT FOR CRITICAL FIRE WEATHER
CONDITIONS. AN APPROACHING STORM SYSTEM WILL BRING SCATTERED TO
NUMEROUS RAIN SHOWERS ALONG WITH A FEW EMBEDDED THUNDERSTORMS TO
PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO TONIGHT. THE
AREA WITH THE GREATEST POTENTIAL FOR WETTING PRECIPITATION WILL BE
ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS...AND ACROSS PIKES
PEAK AND NORTHERN EL PASO COUNTIES. SHOWER AND THUNDERSTORM
ACTIVITY WILL BE MORE ISOLATED TO SCATTERED IN NATURE ACROSS THE
REMAINDER OF THE SOUTHEAST PLAINS.  THE MAIN THREAT WITH ANY
EMBEDDED THUNDERSTORMS TONIGHT WILL BE CLOUD TO GROUND LIGHTNING.

SNOW LEVELS ACROSS THE MOUNTAINS WILL DROP TO AROUND 10000 FEET
OVERNIGHT...WITH ACCUMULATIONS OF UP TO 2 INCHES POSSIBLE ACROSS
THE MOUNTAIN PEAKS BY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SIGNIFICANT SPRING STORM WILL MOVE THROUGH CENTRAL COLORADO
ON THURSDAY. OVER THE HIGHER ELEVATIONS...ACCUMULATING SNOW WILL
BE POSSIBLE GENERALLY ABOVE 10000 FEET. THE BEST CHANCE FOR
ACCUMULATING SNOW WILL BE OVER THE SAWATCH AND MOSQUITO RANGES
THURSDAY MORNING...WHERE UP TO 5 INCHES MAY FALL LOCALLY. MOTORISTS
DRIVING OVER THE HIGH PASSES OF LAKE AND CHAFFEE COUNTY SHOULD BE
PREPARED FOR WINTER DRIVING CONDITIONS ON THURSDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH
THURSDAY EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD
TO GROUND LIGHTNING. SOME STORMS MAY ALSO PRODUCE HEAVY SHOWERS OF
SMALL HAIL...WHICH MAY RESULT IN SLIPPERY AND HAZARDOUS ROAD
SURFACES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jun 5, 4:05 AM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
405 AM MDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 AM     HAIL             CHERAW                  38.11N 103.51W
06/05/2008  M0.88 INCH       OTERO              CO   TRAINED SPOTTER

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:48 AM MDTSevere Thunderstorm WarningPUBKiowa57 min
Jun 5, 3:53 AM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero67 min
Jun 5, 5:13 AM MDTSevere Thunderstorm WarningPUBKiowa21 min
Jun 5, 6:39 AM MDTSevere Thunderstorm WarningPUBCuster, El Paso, Fremont, Huerfano, Pueblo104 min
Jun 5, 8:11 AM MDTSevere Thunderstorm WarningPUBCrowley34 min
Jun 5, 10:07 AM MDTSevere Thunderstorm WarningPUBKiowa25 min
Jun 5, 10:50 AM MDTTornado WarningPUBBaca43 min
Jun 5, 11:18 AM MDTSevere Thunderstorm WarningPUBOtero57 min
Jun 5, 11:52 AM MDTSevere Thunderstorm WarningPUBKiowa, Prowers64 min
Jun 5, 12:20 PM MDTTornado WarningPUBKiowa, Prowers36 min
Jun 5, 2:50 PM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache15 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.